DSpace

RI UFBA >
Faculdade de Medicina da Bahia >
Artigos Publicados em Periódicos (Medicina) >

Please use this identifier to cite or link to this item: http://repositorio.ufba.br/ri/handle/ri/7767

Title: Rheumatoid arthritis induced by alpha interferon therapy
Other Titles: Clinical Rheumatology
Authors: Souza, E. Passos de
Evangelista Segundo, P. Teles
José, Fábio Freire
Lemaire, Denise Carneiro
Santiago, M.
Keywords: Rheumatoid arthritis;α-interferon
Issue Date: 2001
Abstract: Interferon (IFN) therapy has been used for the treatment of common diseases such as hepatitis C, myeloproliferative disorders, autoimmune diseases and various types of cancer. Given the biological properties of interferon, it is not surprising that there are a larger number of side effects due to its use. Although rheumatoid arthritis (RA) is one of the most common autoimmune diseases found in clinical practice, it does not seem to be frequently related to IFN therapy. We report a 40-year-old female patient who, after high doses of IFN-α therapy for malignant melanoma, developed symmetrical polyarthritis, with pain and oedema in small and large joints, associated with prolonged morning stiffness. She had positive rheumatoid factor and DR4 HLA phenotype. She was treated with deflazacort (6 mg/day), chloroquine and NSAIDs, with a partial response. In conclusion, although the development of RA after IFN therapy is a rare event, IFN may work as a ‘trigger’ for such complication, leading to deregulation in the immune cascade in a person genetically predisposed.
Description: Texto completo: acesso restrito. p. 297-299
URI: http://www.repositorio.ufba.br/ri/handle/ri/7767
ISSN: 0770-3198
Appears in Collections:Artigos Publicados em Periódicos (Medicina)

Files in This Item:

File Description SizeFormat
Lemaire.pdf54.63 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

    Universidade Federal da Bahia

Contate-nos. Saiba mais sobre o RI/UFBA